MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404231
Medical Device Problem Codes Fluid/Blood Leak (1250); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis (ipp) underwent a revision surgery during which the physician confirmed a rupture in the cylinder/pump tubing, and the system was found to be empty.The device was explanted and replaced.There were no reported patient complications.
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Hole/perforated and fluid leak are acknowledged within the dfu and are not related to off-label use or failure to follow instructions.Additionally, it is concluded that the cause of the allegation cannot be established without product return.Based on the information available the cause that contributed to the reported event cannot be established.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to field b1: adverse event/product problem.Upon receipt at our quality assurance laboratory, the returned components underwent a thorough analysis.The first cylinder exhibited wear at a fold in the proximal end and middle of the cylinder.The first cylinder also exhibited wear on the outer sleeve consistent with rubbing against the second cylinder.The first cylinder passed the leakage test.The second cylinder exhibited wear at a fold in the middle and distal end of the cylinder.The second cylinder also exhibited wear on the outer sleeve consistent with rubbing against the first cylinder.The second cylinder passed the leakage test.Microscopic examination identified contamination consistent with bodily fluid within the ms pump.The ms pump kink resistant tubing (krt) components exhibited wear to the filament.One clear cylinder krt exhibited filament exposure consistent with wear.The ms pump passed the leak test.Functional testing of the ms pump was not performed to avoid damage to the test equipment.The device history record (dhr) review confirmed that the device met all material, assembly, and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off-label use, or failure to follow instructions.A risk review was completed and confirmed that the events of excess force or friction on silicone leading to stress, strains, holes, or tears, and mechanical malfunction (leaks, incomplete inflation/deflation, kinking) were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available and the analysis results, the allegation of a device fluid leak and tubing hole/perforation is unable to be confirmed.A conclusion code of cause not established was assigned to this investigation.

Brand Name
AMS 700 CX MS PUMP
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24323234
Report Number2124215-2026-07971
Device Sequence Number18643253
Product Code JCW
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/07/2018
Device Model Number72404231
Device Catalogue Number72404231
Device Lot Number0154596005
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer05/21/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown